# SDR USAASB98243

- Difficulty date: September 16, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N287AU
- Make and model: Boeing 737-2B7
- Aircraft serial: 23134
- System (JASC): 8012 · Engine Start Valves/Controls
- Part: Valve
- Part number: 2730426
- Condition: Failed
- Location: Nr 1 Engine
- Part time: 16,066 hours
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

TPA - FLT 2636 - AFTER TAKEOFF AT 2,000 FEET AND CLIMBING, THE NR 1 ENGINE START VALVE OPEN LIGHT ILLUMINATED.  CREW PERFORMED CHECK LIST PROCEDURES AND LIGHT REMAINED ON.  CREW SHUT DOWN THE NR 1 ENGINE AT 5,000 FEET, DECLARED AN EMERGENCY AND RETURNED TO FIELD AT TPA.  LIGHT EXTINGUISHED ON BASE LEG.  FLIGHT LANDED WITHOUT INCIDENT AND TAXIED TO THE GATE.  TOTAL SINGLE ENGINE TIME WAS 10 MINUTES.  ALL ENGINE INDICATIONS WERE NORMAL ON TAKEOFF AND BEORE ENGINE SHUTDOWN.  MAINTENANCE TROUBLESHOT TO A FAULTY START VALVE.  REPLACED NR 1 ENGINE START VALVE.  OPERATIONAL CHECK AND LEAK CHECK GOOD.  (X)
